Doctor insights on:
Do Steriods From Chemo Cause Avascular Necrosis
Possibly but others: Although avascular necrosis can be related to corticosteroids it is important to know that there are other causes of avascular necrosis. There is a decrease in blood flow to the area involved. Although corticosteroids can be associated, it depends on dose and time and thus chemo steroids are less likely to be associated. Other causes: alcohol, joint injury and increased pressure ...Read moreSee 1 more doctor answer
Also known as osteonecrosis, avascular necrosis is the death of bone from interruption of blood supply. This can result in tiny bone fractures and eventual destruction of the entire bone. It can be caused by trauma, blockage of circulation with lipids in the blood, certain diseases like sickle cell disease, Gaucher, and occasionally after exposure to corticosteroids. Sometimes, there ...Read more
Yes: This is a known complication of taking steroids, especially if you had to take prolonged courses during your chemo regimen (for acute lymphoblastic leukemia, for example). Depending on the location and extent, treatment ranges from physical therapy and waiting, to some orthopedic surgery procedures. If you are still on steroids, you and your oncologist will have the risk/benefit ratio of stopping. ...Read more
Does chemotherapy cause avascular necrosis? Does having cancer treatments such as chemo or radiation increase my risk of avascular necrosis?
Perhaps: Certain chemo and radiation can cause avn. Certain cancers and disease can as well. It is best to discuss this with your oncologist or internist. ...Read more
Does chemotherapy cause avascular necrosis? Does having cancer treatments such as chemo or radiation increase my risk of avascular necrosis? .
Possible: Certain therapeutics, although not chemotherapy, that are commonly used in cancer patients can be associated with avascular necrosis (avn). Examples of these agents include: zometa, xgeva (denosumab) and avstin that can be associated with osteonecrosis of the jaw. Dexamethasone and radiation therapy can also cause avn. ...Read moreSee 1 more doctor answer
Avascular Necrosis: Due to effect on blood vessels, causing interruption of blood supply to the bone. ...Read more
Im 25 with avascular necrosis(bilateral) and I don't have lupus, sickle cell disease, never used steroid medication, nor never injury a bone! reason?
Osteonecrosis is a condition in which part of a person's bone dies due to lack of blood flow to the area. The hip and shoulder are more likely to be affected, but osteonecrosis can also involve the knee, elbow, wrist, or ankle. Trauma to the bone can cause osteonecrosis, often there ...Read more
- Talk to a doctor live online for free
- Causes of avascular necrosis
- Avascular necrosis
- Can radiation treatment cause avascular necrosis?
- Ask a doctor a question free online
- What can i do to prevent or lessen the chance of avascular necrosis?
- Yoga for avascular necrosis treatment
- Alcohol and avascular necrosis
- Pathophysiology of avascular necrosis
- Talk to a orthopedic surgeon online for free